Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 23, NWS Northern Indiana

April 5, 2016

NWS Northern Indiana issued this small craft advisory at Apr 5, 2016, 10:46 AM EDT. It took effect at Apr 5, 2016, 8:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 10:46 AM EDT (14:46 UTC)
In effect from
Apr 5, 2016, 8:00 PM EDT
Expired
Apr 6, 2016, 4:15 PM EDT
In force
20 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

867 
WHUS73 KIWX 051446
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT TUE APR 5 2016

LMZ043-046-052300-
/O.NEW.KIWX.SC.Y.0023.160406T0000Z-160406T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 AM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT WEDNESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS EVENING AND
  CONTINUING WEDNESDAY. GUSTS TO 30 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
568 
WHUS73 KIWX 051951
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT TUE APR 5 2016

LMZ043-046-060400-
/O.CON.KIWX.SC.Y.0023.160406T0000Z-160406T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT WEDNESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS
  EVENING WITH GUSTS TO 30 KNOTS OVERNIGHT. SOUTH 20 TO 25 KNOTS
  WEDNESDAY SHIFTING WEST 15 TO 20 KNOTS IN THE AFTERNOON. GUSTS
  TO 30 KNOTS WEDNESDAY MORNING.

* WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
422 
WHUS73 KIWX 060245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT TUE APR 5 2016

LMZ043-046-061045-
/O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. VEERING
  WEST 10 TO 20 KNOTS WEDNESDAY AFTERNOON.

* WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
343 
WHUS73 KIWX 060754
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT WED APR 6 2016

LMZ043-046-061600-
/O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS VEERING WEST
  10 TO 15 KNOTS THIS AFTERNOON.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
449 
WHUS73 KIWX 061524
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EDT WED APR 6 2016

LMZ043-046-062100-
/O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1124 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS VEERING
  WEST 10 TO 15 KNOTS THIS AFTERNOON.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
619 
WHUS73 KIWX 062015
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT WED APR 6 2016

LMZ043-046-070415-
/O.CAN.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/
/O.NEW.KIWX.SC.Y.0024.160407T1200Z-160408T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
415 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO
5 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT
THROUGH EARLY THIS EVENING HAS BEEN CANCELLED.

* WINDS: NORTHWEST 15 TO 20 KNOTS THURSDAY WITH GUSTS TO 25 TO 30
  KNOTS...BECOMING NORTH 10 TO 20 KNOTS THURSDAY NIGHT AND
  DIMINISHING TO AROUND 10 KNOTS.

* WAVES: BUILDING TO 4 TO 7 FEET THURSDAY...THEN SUBSIDING TO 3 TO
  5 FEET LATE THURSDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 6:55 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 5, 6:55 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM EDT TUE APR 5 2016

.SYNOPSIS...
ISSUED AT 408 AM EDT TUE APR 5 2016

MOSTLY SUNNY SKIES TODAY WILL GIVE WAY TO INCREASING CLOUDS
AND RAIN CHANCES LATER TONIGHT INTO WEDNESDAY MORNING. AFTER A
CHILLY START... HIGHS THIS AFTERNOON WILL CREST INTO THE 40S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 408 AM EDT TUE APR 5 2016

SPRAWLING SFC RIDGE OVR MI WILL SHIFT INTO THE ERN OH
VALLEY THIS AFTN AS LL WAA RAMPS ACRS THE CWA. WHILE TEMPTED TO
HEDGE UP W/MAX TEMPS THIS AFTN GIVEN LACK OF UPSTREAM CLD CVR...
COLD MORNING START AND WEAK MIXING WITHIN RTN SE FLW GRADIENT ARGUES
OTHERWISE.

PRIMARY ATTN FOCUSED ON NEXT POTENT CLIPPER DIGGING THROUGH SK ATTM
OF WHICH WILL CONT SEWD INTO CNTRL IN BY WED EVE. AHD OF THIS
SYS...ROBUST GOMEX MSTR FEED TO ENTRAIN NWD AHD OF DEEPENING FNTL
ZONE W/WIDESPREAD RAIN ON WED. SOME UNCERTAINTY THOUGH OVERNIGHT
W/WRN FLANK OF DEPARTING ARCTIC AIRMASS LIKELY SLW TO SATURATE
SUFFICIENTLY TO WARRANT EVEN SLGT CHC MENTION AND IN LIGHT OF
MODEL/MOS POP TRENDS CUT SERN EXTENT OF MENTIONABLE POPS.

VIGOROUS WAA INTO WED PRESENTS AN ADDNL DIFFICULTY WRT MAX TEMPS
PENDING EWD PROGRESSION/ALIGNMENT OF HEAVIER PRECIP WED AFTN.
ALTHOUGH STG MODEL CONSENSUS KEEPS MOST AREAS WET/SHOWERY INTO WED
EVENING AND HAVE SIDED W/COOLER BLENDED TEMPS SANS SE CORNER.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 408 AM EDT TUE APR 5 2016

ADDITIONAL UPPER LEVEL TROFS WILL CONTINUE TO DIG THE LARGE SCALE
DEVELOPING TROF OVER THE EASTERN CONUS. THIS PATTERN WILL KEEP
ADDITIONAL SURGES OF MODIFIED ARCTIC AIR ADVANCING INTO THE FORECAST
AREA WITH SUBSEQUENTLY COLDER TEMPERATURES INTO THIS WEEKEND. THE
MAIN CONCERN IS FOR VERY COLD TEMPERATURES FRIDAY NIGHT AND SATURDAY
NIGHT CAUSING DAMAGE OR KILL TO FRUIT TREES AND TENDER VEGETATION.
ADVANCEMENT/DEVELOPMENT OF BUDS AND BLOSSOMS OF FRUIT TREES AND
OTHER VEGETATION WILL BE DIRECTLY PROPORTIONAL TO THE PERCENTAGE OF
BUD KILL AND WINTER DAMAGE THAT WILL BE EXPERIENCED AS TEMPERATURES
FALL WELL DOWN INTO THE 20S...AND EVEN SOME UPPER TEENS IN SPOTS.
WILL CONTINUE TO MENTION THIS SITUATION IN THE HAZARDOUS WEATHER
OUTLOOK.  HAVE TRENDED LOWS THIS WEEKEND A LITTLE COLDER AND IN LINE
WITH THE ECMWF WHICH HAS BEEN MORE CONSISTENT FROM RUN TO RUN THAN
THE GFS.

IN THE INTERIM OF THE COLD AIR...LAKE EFFECT SNOW SHOWERS ARE
POSSIBLE FRIDAY NIGHT AND SATURDAY...WITH SOME SNOW ACCUMULATIONS.
OTHERWISE...RAIN CHANCES WILL INCREASE EARLY NEXT WITH SOMEWHAT
MILDER AIR SPREADING BACK INTO THE AREA MONDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 655 AM EDT TUE APR 5 2016

VFR CONDS TO RULE THIS PD AS SFC RIDGE SLOWLY RETREATS OFF THE EAST
AHD OF NXT POTENT CLIPPER SLATED FOR WED. 06Z MODEL OUTPUT AS XPCD
DELAYS PRECIP FURTHER INTO MID MORNING WED W/MVFR CONDS XPCD THEN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 5, 4:41 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EDT TUE APR 5 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
441 AM EDT TUE APR 5 2016 /341 AM CDT TUE APR 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD TEMPERATURES WITH LOWS AROUND 20 TO NEAR 25 DEGREES
ARE EXPECTED FRIDAY NIGHT AND SATURDAY NIGHT. THESE COLD
TEMPERATURES MAY DAMAGE FRUIT TREES AND TENDER CROPS THAT HAVE ANY
DEVELOPMENT OF BUDS OR BLOSSOMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-060845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.